Jump to content
Sign in to follow this  
ladybug

Are there some who can't taper off no matter how slow they go?

Recommended Posts

ladybug

I posted this topic at PP but didn't get much help. Thought I would post here too.

 

I've been tapering less than 5% from 20mg and even though I am going slow I am still having a lot of problems. Sleep jerks, sleep difficulties, stomach problems, anxiety, depression, etc.

 

My drop from 8.1mg to 7.9mg was great. Felt better almost immediately and felt better than I had in a while, almost normal. I stayed six weeks on this dose and then attempted a 3% drop. I started feeling bad the very next day. Sleep jerks became stronger where they had been mild for a couple of months previous. I had one night where I had horrible waves of anxiety that made me feel like I was on fire and also restless. My stomach started bothering me and still is. I got scared and lowered the drop amount to 2.5%. So I basically made a drop from 7.9mg to 7.7mg. It is so disappointing when such a small drop can cause such problems. I have started to wonder if I will ever be able to get off this horrible drug. Is it possible there are some very sensitive people who can never get off no matter how slow they taper? How much slower can I go? :(

Share this post


Link to post
Share on other sites
Altostrata

Welcome, ladybug. There are people who have a very, very difficult time quitting. Paxil is one of the worst drugs for this, and as you get to a lower dose, reductions can be even more difficult.

 

You can taper by a fraction of a milligram, even a hundredth of a milligram, at a time. The percentage isn't relevant, it's what your nervous system can handle.

 

Do you have liquid Paxil?

Share this post


Link to post
Share on other sites
ladybug

No, unfortunately I have been too afraid to make the switch to liquid. I have heard of others having problem with the liquid and I'm afraid since I am so sensitive that that might happen to me as well.

 

I had to switch to brand name tabs after a debaucle two years ago. I had been taking the generic made by Apotex but they stopped making tablets so the pharmacy switched me to Teva one month and Aurobindo the next month. I started going through bad WD until I realized it could be the generic change and so switched to brand name even though I couldn't afford it. I am starting to worry that the scale method is not giving me the accuracy I need at these lower doses though.

Share this post


Link to post
Share on other sites
angie007

Hi Ladybug,

 

I slow tapered for 56mths and got off, and it was NOT symptom free and still isnt, but it is doable for the most part, and you will too.

If you cannot get liquid, then buy some digital jewellery scales, you can get them for about $20 off ebay and weigh your doses, that way you will get an accurate dose each day, just popped by to let you know, bad as it is, it is doable and you can do this!!!!!!!!!!

Hope this helps.

Share this post


Link to post
Share on other sites
Altostrata

Thanks for those excellent suggestions, ang.

 

Ladybug -- you can also crush the tablets, or have a pharmacist crush them, and weigh powder with the scales.

 

If you make very, very tiny decreases, such as .01mg, and tolerate them well, you may be able to make drops more often. The point is to make the withdrawal as gradual as your nervous system requires.

Share this post


Link to post
Share on other sites
ladybug

Yes, I have been using the scale method all the way from 20mg. Problem is the doses probably vary. For instance I will weigh a pill at .140 grams, then weigh it five minutes later and it now weighs .137g. This is a difference from 8mg to 7.8mg. Plus when I weigh a 10g weight it will weigh anywhere from 9.999 to 10.002. That is still really good accuracy for such a inexpensive scale, but I need more accuracy darn it! Although, even whole pills range in a weight a great deal more than this so I may just be over thinking it. Hopefully I gather the courage to attempt a switch to liquid cause it may be the only way to consistent doses and do miniscule drops.

Share this post


Link to post
Share on other sites
Altostrata

Yes, it sounds like the liquid is something you might try for more precise dosing.

 

Phil just switched to liquid for his taper off Lexapro, it seems to be going well.

Share this post


Link to post
Share on other sites
Rhiannon

I started with tapering using a scale and found that for the tiny cuts I make liquid works better. Like you I just wasn't able to get consistent enough measurements with the scale. These pills are so tiny yet so incredibly potent.

Share this post


Link to post
Share on other sites
indigo

I've been tapering prozac solution and am down to 92mL. After the last micro -drop 1% drop I had WD symptoms,

mostly heavy sadness and anxiety but these subsided and after a few days pretty much symptom free I thought I was

through it. Then symptoms came back. Was puzzled because hadn't done another drop. Then today when measuring

my daily dose in the syringe I realised I'd been very gradually, almost imperceptably hair line dropping my dose.

This would explain the  WD symptoms returning. They are nothing I can't handle as long as my life has no stress like now.

So I am wondering if sliding the dose down every two weeks by hairline drops on the syringe and dealing with milder WD symptoms 

pretty chronically is better than dropping 1% every four weeks which compresses my heart with deep sadness for days on end.

Is a smooth micro slide of almost imperceptable hairline drops easier on the brain than the jolt of a planned  1% drop every four to six weeks?

Share this post


Link to post
Share on other sites
mammaP

I have recently finished my effexor taper by counting beads. The last 4 beads (1 mg ) was so hard because there was no way of cutting any less than 25% when dropping 1 bead. I would end up with withdrawal and had to go back up again. Eventually I realised that if I took the LARGEST beads from the capsule every day the dose would get gradually smaller. When I got to the smallest I then went to 3 beads, then 2. The last bead was about 4 months and gradually was so tiny. I actually 'cheated' with the last one because it would have been 15 months with 1 bead so I took one and threw one away, always the largest.  When I quit 4 weeks ago I haven't had any withdrawal to speak of, a little bit light headed now and again but nothing that I can't handle. 

 

So for some the gradual micro taper can work, my doses were getting smaller and smaller without me even thinking about it, cuts with no time allowance between them  and it worked for me! A bit different to liquid but maybe it will work for you if the cuts are small enough. 

Share this post


Link to post
Share on other sites
peggy

congratulations mamma P - awesome news  :)

Share this post


Link to post
Share on other sites
indigo

That's an amazing taper story mammaP. Affirming to hear another's experience with these minuscule manipulations of dose on the last stretch.

Good to hear your ingenious method worked. I feel encouraged to keep on  with my almost imperceptable hairline dropping. Feels sort of organic,

like how things heal and grow. Thanks.

Share this post


Link to post
Share on other sites
ChessieCat

Alto posted this to a member regarding citalopram:

 

3 hours ago, Altostrata said:

it could be that at dosages less than 5.75mg, your system is metabolizing the drug so fast, its half-life is less than the usual 35 hours.

 

One way to overcome this is to split the dose. If you take part at a later time, you might be able to cover 24 hours at a level acceptable to your nervous system.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.